Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 46, NWS Miami, FL
NWS Miami, FL issued this red flag warning at May 13, 2006, 4:20 AM EDT for 5 counties in Florida. It took effect at May 13, 2006, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2006, 4:20 AM EDT (08:20 UTC)
- In effect from
- May 13, 2006, 12:00 PM EDT
- Expired
- May 13, 2006, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.3 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1766 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 9.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 130820 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 420 AM EDT SAT MAY 13 2006 FLZ063-066-067-070-071-140000- /O.UPG.KMFL.FW.A.0030.060513T1600Z-060513T2200Z/ /O.NEW.KMFL.FW.W.0046.060513T1600Z-060514T0000Z/ /O.NEW.KMFL.FW.A.0031.060514T1700Z-060514T2300Z/ GLADES-HENDRY-PALM BEACH WESTERN-EASTERN COLLIER-WESTERN BROWARD- 420 AM EDT SAT MAY 13 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR MORE THAN 4 CONSECUTIVE HOURS OF RELATIVE HUMIDITIES BELOW 35 PERCENT FOR GLADES...HENDRY...EASTERN COLLIER...WESTERN PALM BEACH...AND WESTERN BROWARD COUNTIES... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR THE POSSIBILITY OF RELATIVE HUMIDITIES FALLING BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. TEMPERATURES IN THE UPPER 80S THIS AFTERNOON...COMBINED WITH DEWPOINTS IN THE LOWER TO MID 50S...WILL RESULT IN MINIMUM RELATIVE HUMIDITIES IN THE 20S THIS AFTERNOON. RELATIVE HUMIDITIES ARE FORECAST TO REMAIN BELOW 35 PERCENT FOR MORE THAN 4 CONSECUTIVE HOURS THIS AFTERNOON THROUGH EARLY THIS EVENING. THESE CONDITIONS COULD OCCUR AGAIN SUNDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND RECENT VERY DRY CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ068-069-072>075-140000- /O.NEW.KMFL.FW.W.0046.060513T1600Z-060514T0000Z/ PALM BEACH EASTERN-WESTERN COLLIER-BROWARD METROPOLITAN- WESTERN DADE-DADE METROPOLITAN-MAINLAND MONROE- 420 AM EDT SAT MAY 13 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR 4 OR MORE HOURS OF RELATIVE HUMIDITIES BELOW 35 PERCENT FOR EASTERN PALM BEACH...BROWARD METROPOLITAN... MIAMI-DADE...MAINLAND MONROE...AND WESTERN COLLIER COUNTIES... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. TEMPERATURES IN THE UPPER 80S INLAND FROM THE COAST THIS AFTERNOON...COMBINED WITH DEWPOINTS IN THE 50S...WILL RESULT IN MINIMUM RELATIVE HUMIDITIES BELOW 35 PERCENT INLAND THIS AFTERNOON. RELATIVE HUMIDITIES ARE FORECAST TO REMAIN BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS THIS AFTERNOON THROUGH EARLY THIS EVENING OVER AREAS INLAND FROM THE COAST. COASTAL LOCATIONS WILL LIKELY NOT SEE SUCH LOW RHS DUE TO MODIFICATION OF MOISTURE FROM THE SEA BREEZE DURING THE AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND RECENT VERY DRY CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ DG
1 follow-up statement
000 WWUS82 KMFL 132359 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 759 PM EDT SAT MAY 13 2006 FLZ063-066-067-070-071-140800- /O.EXP.KMFL.FW.W.0046.000000T0000Z-060514T0000Z/ /O.CON.KMFL.FW.A.0031.060514T1700Z-060514T2300Z/ GLADES-HENDRY-PALM BEACH WESTERN-EASTERN COLLIER-WESTERN BROWARD- 759 PM EDT SAT MAY 13 2006 ...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. THE HIGH PRESSURE RIDGE THAT HAS BEEN ACROSS SOUTH FLORIDA THIS AFTERNOON WILL MOVE EAST INTO THE ATLANTIC BY SUNDAY. THIS WILL RESULT IN WINDS VEERING TO THE SOUTHEAST ALLOWING FOR SOME RECOVERY IN THE DEW POINTS. HOWEVER, DEW POINTS ARE NOT EXPECTED TO RECOVER SUBSTANTIALLY OVER THE INTERIOR ZONES AND THUS RELATIVE HUMIDITIES MAY AGAIN FALL BELOW 35 PERCENT FOR SEVERAL HOURS OVER GLADES...HENDRY...WESTERN PALM BEACH...WESTERN BROWARD...AND EASTERN COLLIER COUNTIES ON SUNDAY AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ068-069-072>075-140100- /O.EXP.KMFL.FW.W.0046.000000T0000Z-060514T0000Z/ PALM BEACH EASTERN-WESTERN COLLIER-BROWARD METROPOLITAN- WESTERN DADE-DADE METROPOLITAN-MAINLAND MONROE- 759 PM EDT SAT MAY 13 2006 ...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 13, 3:44 AM EDT, 36 minutes earlier.
Area forecast discussion, May 13, 3:44 AM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 344 AM EDT SAT MAY 13 2006 .DISCUSSION...DRY AIR CONTINUES TO ADVECT INTO SOUTH FLORIDA EARLY THIS MORNING WITH DEWPOINTS MOST AREAS NOW INTO THE 50S...EXCEPT ALONG THE IMMEDIATE EAST COAST. GPS MET DATA SHOWS ATMOSPHERIC MOISTURE DECREASING SIGNIFICANTLY SINCE LAST EVENING ACROSS ALL OF SOUTH FL...WITH TOTAL PRECIPITABLE WATER DOWN TO JUST BELOW ONE INCH AT MIAMI AND ONLY AROUND A HALF INCH NEAR LAKE OKEECHOBEE. SO A DRY DAY IS IN STORE FOR THE AREA UNDER A GOOD DEAL OF SUNSHINE. THIS DRY PATTERN IS EXPECTED TO PERSIST THROUGHOUT THE WEEKEND...NOT GOOD FOR THE FIRE DANGER. A SHORTWAVE TROUGH WILL MOVE AROUND THE BASE OF A LARGE CUT OFF LOW NOW IN PLACE OVER THE GREAT LAKES. THIS WILL ACT TO DRAW SIGNIFICANT MOISTURE INTO THE AREA BEGINNING LATE MONDAY ON A STRENGTHENING MOIST SOUTHWEST FLOW. GFS CONTINUES TO PAINT A WET PICTURE TUE-WED...AS A COLD FRONT MOVES INTO SOUTH FLORIDA THEN...SUPPORTED BY THE ECMWF AS WELL. THERE LOOKS TO BE MUCH DEEPER MOISTURE ADVECTING INTO THE AREA WITH THIS NEXT FRONT (PWAT POSSIBLY NEAR 2 INCHES)...SO PROSPECTS FOR RAIN/THUNDERSTORMS (WHICH COULD BE LOCALLY HEAVY) AREA WIDE LOOK RATHER GOOD AT THIS TIME. INCREASED POPS TO HIGH END CHANCE CATEGORY...AND WE CAN CONTINUE AN UPWARD TREND AS TIME APPROACHES SHOULD THIS TREND CONTINUE. GFS AND ECMWF SHOW THE COLD FRONT CLEARING SOUTH FLORIDA BY WEDNESDAY NIGHT...WITH DRYING TAKING PLACE LATE NEXT WEEK. && .MARINE...WINDS WILL CONTINUE AT AROUND 10 KNOTS OR LESS THROUGH SUNDAY...THEN PICK UPWARDS TO 10-15 KNOTS AHEAD OF THE COLD FRONT MONDAY AND TUESDAY. NO HIGHLIGHTS NECESSARY AT THIS TIME. && .FIRE WEATHER...DEWPOINTS AREA ALREADY IN THE 50S MOST AREAS...AS LOW AS 50 AT LA BELLE EARLY THIS MORNING. HOWEVER...EAST COAST SITES ARE HANGING ON TO 60F DEWPOINTS. WRF SHOWS ALL AREAS INLAND FROM THE COAST WITH LONG DURATION RHS BELOW 35 PERCENT...AND BELIEVE THIS WILL PLAY OUT THIS AFTERNOON GIVEN CURRENT DEWPOINTS AND MIXING OF DRY AIR DOWN TO THE SURFACE WITH AFTERNOON HEATING. RHS WILL LIKELY FALL INTO THE 20S INTERIOR THIS AFTERNOON...HEIGHTENING THE FIRE DANGER. DRY AIR WILL CONTINUE IN PLACE OVER INTERIOR AREAS ON SUNDAY...SO LONG DURATION OF CRITICAL RHS LOOK LIKELY THEN AS WELL. THUS...WILL ISSUE A FIRE WX WATCH FOR INTERIOR SOUTH FL FOR SUNDAY. ON A POSITIVE NOTE...MUCH NEEDED RAINFALL COULD OCCUR AREA WIDE TUE-WED. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 85 67 86 72 / 5 5 5 5 FORT LAUDERDALE 85 70 88 74 / 5 5 5 5 MIAMI 87 70 90 74 / 5 5 5 5 NAPLES 82 68 86 70 / 5 5 5 5 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DG
Hazardous weather outlook, May 12, 9:20 AM EDT, 19 hours before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 920 AM EDT FRI MAY 12 2006 FLZ063-066>075-131000- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 920 AM EDT FRI MAY 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 4:20 AM EDT | Fire Weather Watch | MFL | Broward | 25 hr |
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.